Extremal problems on permutations under cyclic equivalence

P. Erdös, N. Linial, S. Moran

Research output: Contribution to journalArticle

1 Citation (Scopus)


How much can a permutation be simplified by means of cyclic rotations? For functions f:Sn → Z which give a measure of complexity to permutations we are interested in finding F(n) = max min f(σ), where the max is over σ ε{lunate} Sn and the min is over π which are cyclically equivalent to σ. The measures of complexity considered are the number of inversions and the diameter of the permutation. The effect of allowing a reflection as well as rotations is also considered.

Original languageEnglish
Pages (from-to)1-11
Number of pages11
JournalDiscrete Mathematics
Issue number1
Publication statusPublished - Mar 1987


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this